Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2009, 12:15 AM MDT for Cheyenne County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2009, 12:15 AM MDT (06:15 UTC)
- Expired
- Jun 7, 2009, 12:56 AM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 070615
SVRCYS
NEC033-070715-
/O.NEW.KCYS.SV.W.0029.090607T0615Z-090607T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 AM MDT SUN JUN 7 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 115 AM MDT
* AT 1214 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LORENZO...OR 7 MILES SOUTHWEST OF SIDNEY...
AND MOVING EAST AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LORENZO AROUND 1220 AM MDT.
SIDNEY AIRPORT AND SIDNEY AROUND 1235 AM MDT.
GURLEY AND DALTON AROUND 1240 AM MDT.
COLTON AROUND 100 AM MDT.
SUNOL AROUND 115 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-80
EXIT 55 AND I-80 EXIT 69.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 48 AND
75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4102 10316 4114 10320 4144 10299 4142 10265
4101 10266
TIME...MOT...LOC 0615Z 265DEG 14KT 4107 10307
$$2 follow-up statements
000
WWUS55 KCYS 070647
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1247 AM MDT SUN JUN 7 2009
NEC033-070715-
/O.CON.KCYS.SV.W.0029.000000T0000Z-090607T0715Z/
CHEYENNE NE-
1247 AM MDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR EASTERN CHEYENNE COUNTY...
AT 1246 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF COLTON...OR 6 MILES
SOUTHEAST OF SIDNEY...MOVING EAST AT 16 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLTON AROUND 100 AM MDT.
SUNOL AROUND 115 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-80
EXIT 69.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 63 AND
75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4102 10286 4123 10294 4142 10291 4142 10265
4101 10266
TIME...MOT...LOC 0647Z 265DEG 14KT 4106 10291
$$
JG000
WWUS55 KCYS 070656
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 AM MDT SUN JUN 7 2009
NEC033-070707-
/O.CAN.KCYS.SV.W.0029.000000T0000Z-090607T0715Z/
CHEYENNE NE-
1256 AM MDT SUN JUN 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS
CANCELLED...
LAT...LON 4102 10286 4123 10294 4142 10291 4142 10265
4101 10266
TIME...MOT...LOC 0657Z 265DEG 14KT 4104 10285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:36 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 6, 10:36 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1036 PM MDT SAT JUN 6 2009 .UPDATE...BASED ON RADAR TRENDS...HAVE ADDED MENTION OF THUNDERSTORMS TO THE GRIDDED FORECASTS FOR THE REST OF THIS EVENING. RUBIN && .PREV DISCUSSION... /ISSUED 950 PM MDT SAT JUN 6 2009/ UPDATE...COLD FRONT HAS PROGRESSED SOUTHWARD THROUGH DOUGLAS... TORRINGTON...KIMBALL AND SIDNEY. BASED ON THREE HOURLY PRESSURE RISES...EXPECT THE COLD FRONT TO CONTINUE MOVING SOUTHWEST TO THE EASTERN SLOPES OF THE LARAMIE RANGE BY DAWN. WITH TEMPERATURE AND DEWPOINT SPREADS NARROWING AND NAM BOUNDARY LAYER RELATIVE HUMIDITY PROGS SHOWING BOUNDARY LAYER SATURATING BEHIND THE COLD FRONT... HAVE ADDED AND EXPANDED AREAS OF FOG IN THE POST COLD FRONTAL AIRMASS...ESPECIALLY IN LIGHT OF UPSLOPE WINDS AT LOW LEVELS. ALSO ADDED MENTION OF ISOLATED THUNDERSTORMS TONIGHT AS BELIEVE LIFT WILL BE SUFFICIENT. ADJUSTED TEMPERATURES...DEWPOINTS...WINDS AND CLOUD COVER FOR TONIGHT BASED ON TRENDS AND LATEST MODEL GUIDANCE. RUBIN PREV DISCUSSION... /ISSUED 621 PM MDT SAT JUN 6 2009/ UPDATE...IMPRESSIVE COLD FRONT HAS PROGRESSED SOUTHWARD THROUGH CHADRON NEBRASKA WITH THE 6 PM TEMPERATURE AT 49 DEGREES...SOME 14 DEGREES COLDER THAN THE 4 PM TEMPERATURE. 6 PM TEMPERATURE OF 49 DEGREES AT CHADRON IS 22 DEGREES COLDER THAN THE 6 PM 71 DEGREE READING AT ALLIANCE IN THE WARM SECTOR AHEAD OF THE COLD FRONT. CHADRON PRESSURE RISE IN THE WAKE OF THE COLD FRONT WAS 2.1 MILLIBARS BETWEEN 5 AND 6 PM AND 4.0 MILLIBARS BETWEEN 4 PM AND 6 PM. THUS...EXPECT THE COLD FRONT TO CONTINUE PROGRESSING SOUTHWARD THROUGH THE EVENING HOURS. BASED ON REPORTS FROM COOPERATIVE OBSERVERS AND LIGHT FOG ALREADY FORMING AT CHADRON...HAVE UPDATED THE GRIDDED FORECASTS TO ADD FOG THIS EVENING ACROSS PORTIONS OF EAST CENTRAL WYOMING AND WESTERN NEBRASKA...AND HAVE ADDED MENTION OF FOG LATER THIS EVENING AND OVERNIGHT IN THE GRIDDED FORECASTS IN THE COOL MOIST UPSLOPE AIR BEHIND THE COLD FRONT LATE TONIGHT WHERE THE NAM80 INDICATES BOUNDARY LAYER SATURATION OF GREATER THAN 90 PERCENT ALONG WITH UPSLOPE WINDS. THE COLD FRONT EXPECTED TO LIE FROM NEAR DOUGLAS TO NEAR CHEYENNE BY DAWN SUNDAY MORNING. RUBIN PREV DISCUSSION... /ISSUED 118 PM MDT SAT JUN 6 2009/ SHORT TERM...TONIGHT THROUGH MONDAY... WEAK SFC BOUNDARY JUST EAST OF THE MTNS WILL MOVE LITTLE TONIGHT BEFORE A REINFORCING PUSH OF COOLER AIR DROPS INTO THE REGION SUNDAY. A FEW SHOWERS/STORMS POSSIBLE TONIGHT MAINLY OVER THE NRN CWA AS UPPER SHORTWAVE SCOOTS EAST OVER THAT AREA INTO SOUTH DAKOTA. MORE WIDESPREAD PCPN PATTERN THEN SETS UP FOR SUNDAY INTO MONDAY AS SFC UPSLOPE FLOW UNDERLIES UPPER WESTERLY FLOW. NOT A LOT OF INSTABILITY SEEN BUT ENOUGH FOR SOME STORMS MAINLY CLOSE TO THE MTNS SUNDAY AND MONDAY AFTERNOONS. TEMPERATURES BELOW SEASONAL AVERAGES OVER THE NEXT COUPLE DAYS WITH MINS MONDAY MORNING RATHER CHILLY. LONG TERM...MONDAY EVENING THROUGH FRIDAY... MADE SOME MINOR ADJUSTMENTS PRIMARILY TO THE POPS FORECAST THROUGH THE EXTENDED WITH INCREASE IN POPS ON WEDNESDAY AND WARMER TEMPERATURES ON FRIDAY AND SATURDAY OF NEXT WEEK. OTHERWISE NOT MUCH CHANGE TO THE FORECAST FROM PREVIOUS DISCUSSION. EACH AFTERNOON HAVE KEPT A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. TEMPERATURES ON TUESDAY WILL GRADUALLY REBOUND FROM MONDAY COOLER TEMPERATURES WITH HIGHS IN THE UPPER 60S TO LOWER 70S. INSTABILITY WILL MAINLY BE OVER THE MOUNTAINS AND OVER THE NEBRASKA PANHANDLE ON TUESDAY EVENING. A SURFACE FRONT PUSHES THROUGH THE AREA ON WEDNESDAY ALLOWING MORE WIDESPREAD CHANCES OF PRECIPITATION BUT THE INSTABILITY IS NOT ALL THAT IMPRESSIVE. HOWEVER...HAVE STILL KEPT IN THUNDERSTORMS FOR WEDNESDAY. BOTH THE GFS AND ECMWF INDICATE MORE IMPRESSIVE QPFS ON WEDNESDAY...BUT THERE IS SOMEWHAT A TIMING ISSUE BETWEEN THE TWO MODELS STILL. THE ECMWF SHOWS MORE PRECIPITATION AND QPF AMOUNTS ON WEDNESDAY AFTERNOON AND EVENING...WHILE THE GFS IS ABOUT 6 TO 12 HOURS FASTER. DECENT CAPE AND INSTABILITY RETURNS ON THURSDAY AND FRIDAY AFTERNOON WITH THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS ON FRIDAY. IN ANY CASE...UNSETTLED WEATHER PATTERN CONTINUES WITH AFTERNOON THUNDERSTORMS EXPECTED. AVIATION...WEAK COLD FRONT WILL SAG ACROSS THE AREA EAST OF THE MTNS TONIGHT WITH AREAS OF IFR CONDITIONS DUE TO LOW CIGS EXPECTED PRIMARILY OVER THE NEBRASKA PANHANDLE TONIGHT INTO SUNDAY MORNING AS MOIST UPSLOPE FLOW DEVELOPS BEHIND FRONT. MAINLY VFR ELSEWHERE THROUGH SUNDAY OUTSIDE OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. FIRE WEATHER... NO CONCERNS AS FUELS REMAIN GREEN AND RHS EXPECTED REMAIN ABOVE CRITICAL LEVELS THROUGH MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM...MG
Hazardous weather outlook, Jun 6, 10:34 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MDT SAT JUN 6 2009 NEZ054-WYZ063-065-066-069-070-071130- KIMBALL-SNOWY RANGE-LARAMIE VALLEY-LARAMIE RANGE- CHEYENNE FOOTHILLS-PINE BLUFFS- 1034 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ESSENTIALLY EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-055-WYZ059>062-064-067-068-071130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-PLATTE-GOSHEN- 1034 AM MDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON SUNDAY...AND AGAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 6, 7:39 PM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT SAT JUN 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 S MANVILLE 42.71N 104.62W
06/05/2009 E1.00 INCH NIOBRARA WY PUBLIC
ON HIGHWAY 270 SOUTH OF TOWN
0630 PM HAIL 13 ESE HARRISBURG 41.48N 103.51W
06/05/2009 E1.75 INCH BANNER NE TRAINED SPOTTER
MAINLY MARBLE HAIL WITH A FEW UP TO GOLFBALL SIZE
0700 PM HAIL 12 SSW BRIDGEPORT 41.51N 103.19W
06/05/2009 E1.00 INCH MORRILL NE TRAINED SPOTTER
&&Special weather statement, Jun 6, 10:49 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1049 PM MDT SAT JUN 6 2009 NEZ055-070545- CHEYENNE- 1049 PM MDT SAT JUN 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEYENNE COUNTY UNTIL 1145 PM MDT... AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LORENZO...OR 8 MILES SOUTHWEST OF SIDNEY...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BROWNSON BY 1100 PM MDT. SIDNEY AIRPORT BY 1105 PM MDT. SIDNEY BY 1110 PM MDT. COLTON BY 1130 PM MDT. SUNOL BY 1140 PM MDT. THE TOWN OF I-80 EXIT 55 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 51 AND 68. IF THIS STRONG THUNDERSTORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. RUBIN
Special weather statement, Jun 6, 10:58 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1058 PM MDT SAT JUN 6 2009 NEZ055-070545- CHEYENNE- 1058 PM MDT SAT JUN 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEYENNE COUNTY UNTIL 1145 PM MDT... AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LORENZO...OR 8 MILES SOUTHWEST OF SIDNEY...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BROWNSON BY 1100 PM MDT. SIDNEY AIRPORT BY 1105 PM MDT. SIDNEY BY 1110 PM MDT. COLTON BY 1130 PM MDT. SUNOL BY 1140 PM MDT. I-80 EXIT 55 IS ALSO IN THE PATH OF THIS STORM. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 51 AND 68. IF THIS STRONG THUNDERSTORM CONTINUES TO INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE ISSUED. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 57 min |
| Jun 7, 12:51 PM MDT | Tornado Warning | CYS | Banner | 24 min |
| Jun 7, 1:00 PM MDT | Tornado Warning | CYS | Banner, Kimball | 45 min |
| Jun 7, 1:19 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 22 min |
| Jun 7, 1:24 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 26 min |
| Jun 7, 2:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.